MAUDE Adverse Event Report: CORDIS CORPORATION SABER 2.5MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 2.5MM2CM 90; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48002502S
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/20/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.A review of the manufacturing documentation associated with lot 82169169 presented no issues during the manufacturing process that can be related to the reported event.
 
Event or Problem Description
As reported, the balloon of 2.5mm x 2cm x 90cm saber percutaneous transluminal angioplasty (pta) ¿loses liquid over the shaft when it unfolds.¿ it cannot be fully deployed and therefore cannot be used on the patient.The physician used another saber balloon catheter with no difficulties.Patient¿s outcome is stable and good.There was no reported patient injury.The intended procedure was a percutaneous transluminal angioplasty (pta) of the right lower leg.The device was opened in sterile field.The product was stored properly according to the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use.There was no reported difficulty removing the product from the packaging.There was no difficulty removing the product from the hoop.There was no difficulty removing the protective balloon cover and no difficulty removing any of the sterile packaging components.The product was prepped properly according to the ifu.The product was inspected prior to use and appeared to be normal.Contrast was not used for testing.A non cordis inflation device was used and it was used successfully with other devices.The leakage was noted to be coming from the balloon.The event did not cause a clinically relevant increase in the duration of the procedure.The event did not cause a condition that requires hospitalization or significant prolongation of existing hospitalization.Other procedural information was requested by unknown.The device will be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d10, g4, g7, h1, h2, h6, h10, and h11.As reported, the balloon of 2.5mm x 2cm x 90cm saber percutaneous transluminal angioplasty (pta) ¿loses liquid over the shaft when it unfolds.¿ it cannot be fully deployed and therefore cannot be used on the patient.The physician used another saber balloon catheter with no difficulties.Patient¿s outcome is stable and good.There was no reported patient injury.The intended procedure was a percutaneous transluminal angioplasty (pta) of the right lower leg.The device was opened in sterile field.The product was stored properly according to the instructions for use (ifu).There was no damage noted to the product packaging upon inspection prior to use.There was no reported difficulty removing the product from the packaging.There was no difficulty removing the product from the hoop, the protective balloon cover, or any of the sterile packaging components.The product was prepped properly according to the ifu.The product was inspected prior to use and appeared to be normal.Contrast was not used for testing.A non-cordis inflation device was used and it was used successfully with other devices.The leakage was noted to be coming from the balloon.The event did not cause a clinically relevant increase in the duration of the procedure.The event did not cause a condition that requires hospitalization or significant prolongation of existing hospitalization.Other procedural information was requested by unknown.The device was returned for analysis.A non-sterile saber 2.5mm x 2cm x 90 was received for analysis coiled inside a plastic bag.Per visual analysis, the balloon appears to have been previously inflated.The unit was thoroughly inspected at naked eye and no other anomalies were observed.Per functional analysis, balloon inflation was performed.A lab inflator/deflator device was attached to the inflation lumen of unit and pressure applied.A leakage of water was observed coming from the distal tip.The body/shaft of the unit was observed burst.Per sem analysis on the unit¿s leakage observed during inflation test, results revealed that the body/shaft burst was caused by a rupture on the body/shaft area.The inner surface presented no anomalies adjacent to the body/shaft rupture.The outer surface presented evidence of elongations and scratch marks adjacent to the body/shaft area rupture.This type of damage is commonly caused during the interaction of the body/shaft material with a sharp object or mechanical damage.It is very likely that the same factors that caused the observed elongations and scratch marks on the body/shaft area surface could probably led to the rupture condition found on the received device.It appears the body/shaft material near the rupture was torn either due to the interaction of the body/shaft with calcified spicules located on the lesion or with a sharp object from the outside of the body/shaft.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82169169 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿body/shaft leakage - during prep¿ and subsequent findings of ¿body/shaft burst¿ was confirmed during device analysis.The exact cause could not be determined.Device analysis revealed elongations and scratch marks adjacent to the body/shaft area rupture that most likely led to the ruptured condition found on the received device.Based on the information provided it appears the body/shaft leakage/rupture was caused by the interaction of the balloon material with a sharp object.It is likely vessel characteristics, although unknown, may have contributed to the reported event as calcified spicules may easily damage balloon material and clearly damaged the shaft of the device per sem analysis.According to the instructions for use, which are not intended to mitigate risk, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 2.5MM2CM 90
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key10157756
Report Number9616099-2020-03749
Device Sequence Number3791930
Product Code LIT
UDI-Device Identifier20705032068373
UDI-Public20705032068373
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2022
Device Model Number48002502S
Device Catalogue Number48002502S
Device Lot Number82169169
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2020
Initial Date Received by Manufacturer 05/20/2020
Supplement Date Received by Manufacturer06/29/2020
Initial Report FDA Received Date06/16/2020
Supplement Report FDA Received Date07/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC MANOMETER ENCORE 26.; BOSTON SCIENTIFIC MANOMETER ENCORE 26.
Patient Age76 YR